Alert archive / Indiana / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS Northern Indiana

August 15, 201613 counties in Indiana; Branch County, Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this flash flood watch at Aug 15, 2016, 3:29 AM EDT for 13 counties in Indiana; Branch County, Cass County, Saint Joseph County, Michigan. It took effect at Aug 15, 2016, 2:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 15, 2016, 3:29 AM EDT (07:29 UTC)
In effect from
Aug 15, 2016, 2:00 PM EDT
Expired
Aug 16, 2016, 3:38 AM EDT
In force
14 hr
Issued by
NWS Northern Indiana
Flood severity
None

Counties Cass County, IN, Elkhart County, IN, Fulton County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 19 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2016-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2016-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

302 
WGUS63 KIWX 150729
FFAIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
329 AM EDT MON AUG 15 2016

INZ003>008-012>017-020-022>024-MIZ077>080-151600-
/O.NEW.KIWX.FF.A.0001.160815T1800Z-160816T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-
WABASH-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...
PERU...GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...NILES...
BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...
BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON
329 AM EDT MON AUG 15 2016 /229 AM CDT MON AUG 15 2016/

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA AND 
  SOUTHWEST MICHIGAN...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHERN INDIANA...CASS IN...ELKHART...FULTON IN...KOSCIUSKO...
   LA PORTE...LAGRANGE...MARSHALL...MIAMI...NOBLE...PULASKI...
  ST. JOSEPH IN...STARKE...STEUBEN...WABASH...WHITE AND WHITLEY. 
  IN SOUTHWEST MICHIGAN...BERRIEN...BRANCH...CASS MI AND ST. 
  JOSEPH MI. 

* FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON THROUGH TUESDAY MORNING

* HEAVY RAINFALL OF 2 TO 4 INCHES IS POSSIBLE WITH LOCALLY HIGHER
  AMOUNTS.

* RAPID RUNOFF MAY CAUSE LOW LYING AREAS TO QUICKLY FLOOD IN
  ADDITION TO POSSIBLE FLASH FLOODING OF SMALL RIVERS AND CREEKS.
  SIGNIFICANT RISES ON LARGER RIVERS IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
422 
WGUS63 KIWX 151537
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1137 AM EDT MON AUG 15 2016

INZ003>008-012>017-020-022>024-MIZ077>080-160345-
/O.CON.KIWX.FF.A.0001.160815T1800Z-160816T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-
WABASH-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...
PERU...GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...NILES...
BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...
BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON
1137 AM EDT MON AUG 15 2016 /1037 AM CDT MON AUG 15 2016/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA...CASS 
  IN...ELKHART...FULTON IN...KOSCIUSKO...LA PORTE...LAGRANGE... 
  MARSHALL...MIAMI...NOBLE...PULASKI...ST. JOSEPH IN...STARKE... 
  STEUBEN...WABASH...WHITE AND WHITLEY. IN SOUTHWEST MICHIGAN... 
  BERRIEN...BRANCH...CASS MI AND ST. JOSEPH MI. 

* THROUGH TUESDAY MORNING

* HEAVY RAINFALL OF 2 TO 4 INCHES IS POSSIBLE WITH LOCALLY 
  HIGHER AMOUNTS. 

* RAPID RUNOFF MAY CAUSE LOW LYING AREAS TO QUICKLY FLOOD IN 
  ADDITION TO POSSIBLE FLASH FLOODING OF SMALL RIVERS AND 
  CREEKS. SIGNIFICANT RISES ON LARGER RIVERS IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
782 
WGUS63 KIWX 160225
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 PM EDT MON AUG 15 2016

INZ003>008-012>017-020-022>024-MIZ077>080-161030-
/O.CON.KIWX.FF.A.0001.000000T0000Z-160816T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-
WABASH-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...
PERU...GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...NILES...
BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...
BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON
1025 PM EDT MON AUG 15 2016 /925 PM CDT MON AUG 15 2016/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA...CASS 
  IN...ELKHART...FULTON IN...KOSCIUSKO...LA PORTE...LAGRANGE... 
  MARSHALL...MIAMI...NOBLE...PULASKI...ST. JOSEPH IN...STARKE... 
  STEUBEN...WABASH...WHITE AND WHITLEY. IN SOUTHWEST MICHIGAN... 
  BERRIEN...BRANCH...CASS MI AND ST. JOSEPH MI. 

* THROUGH TUESDAY MORNING

* AS OF EARLY MONDAY NIGHT...HEAVY RAINFALL OF 3 TO 6 INCHES WITH
  LOCALLY 7 INCHES OF RAIN HAS FALLEN SINCE THIS MONDAY MORNING.
  ADDITIONAL RAINFALL OF 1 TO 3 INCHES WILL OCCUR OVERNIGHT OVER
  THIS AREA.

* RAPID RUNOFF MAY CAUSE LOW LYING AREAS TO QUICKLY FLOOD IN 
  ADDITION TO POSSIBLE FLASH FLOODING OF SMALL RIVERS AND 
  CREEKS. SIGNIFICANT RISES ON LARGER RIVERS IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
101 
WGUS63 KIWX 160738
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 AM EDT TUE AUG 16 2016

INZ003>008-012>017-020-022>024-MIZ077>080-160845-
/O.CAN.KIWX.FF.A.0001.000000T0000Z-160816T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-
WABASH-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...
PERU...GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...NILES...
BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...
BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON
338 AM EDT TUE AUG 16 2016 /238 AM CDT TUE AUG 16 2016/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA AND
SOUTHWEST MICHIGAN HAS BEEN CANCELLED. ADDITIONAL FLASH FLOODING
IS NO LONGER EXPECTED. HOWEVER, MANY AREAS MAY STAY FLOODED FOR
SOME TIME DUE TO VERY HEAVY RAINFALL FROM MONDAY AFTERNOON AND
LAST NIGHT. PLEASE SEE THE FLOOD WARNINGS FOR ADDITIONAL
INFORMATION. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at Aug 15, 1:47 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 15, 1:47 AM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
147 AM EDT MON AUG 15 2016

.SYNOPSIS...
Issued at 730 PM EDT Sun Aug 14 2016

Low pressure over northeast Texas this evening will move northeast
across the midwest on Monday and Tuesday. This system will cause
showers, and possibly a few thunderstorms, to overspread the area
from the south late tonight and Monday, with showers continuing
Monday night, before diminishing from west to east on Tuesday.
Heavy rainfall and minor flooding is possible as this system moves
through, especially in locations that received heavy rainfall on
Saturday. Lows tonight will be in the middle and upper 60s, with
highs Monday in the middle and upper 70s. Temperatures will warm
back into the lower to middle 80s Wednesday into next weekend with
a persistent, but much lower chance of showers and thunderstorms.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 330 PM EDT Sun Aug 14 2016

Main focus for short term period is heavy rain potential late
tonight through Tuesday. While confidence is low to medium on the
finer synoptic/mesoscale details, i.e. timing and placement of
precip, confidence is increasing in heavy rainfall through this
period. Two main timeframes for heaviest rainfall look to be early
Monday morning through Monday afternoon across southern part of the
forecast area, and Monday night through early Tuesday afternoon west
to east across the forecast area. As of this forecast issuance,
holding off on any flood/flash flood headlines, given uncertainty
with exact placement of QPF, and max 48 hr QPF values from 2-3"
maximized over parts of the area that have seen little rainfall over
the past few weeks. Will continue to highlight any flood potential
in the ESF.

Aside from any isolated pop-up shower or rumble of thunder this
afternoon, focus turns to the late overnight period, as surface
cyclone ahead of slow moving 500 mb trof creeps northeast through
the Mississippi valley towards the lower Great Lakes. Low level jet
expected to ramp up overnight through the Ohio valley nosing into
the southern part of the area by early Monday morning. Sharp mid
level impulse expected to move into the area by daybreak Monday,
through upper jet right entrance divergence zone. Low and mid level
forcing looks quite strong into the southern half of the forecast
area into the early afternoon. Model guidance still differs with
these synoptic details, both timing and track, so some uncertainty
lies with eventual rainfall amounts through Monday afternoon. Ramped
up likely/categorical pops from south to north quickly after 12Z
Monday. Right now, heaviest amounts Monday and Monday afternoon are
expected south of a Rochester to Fort Wayne line.

Next period of focus for heavy rainfall is the Monday evening
through Tuesday morning timeframe. Even more spread in different
model solutions lends to lowered confidence in QPF
placement/amounts. Another strong mid level impulse will advect
towards the lower Great Lakes, accelerating and deepening surface
cyclone and subsequent forcing for ascent as low level jet again
ramps up into the overnight hours. A period of heavy rainfall
somewhere across the area Monday overnight through Tuesday morning
is expected, until main cold front/upper trof begins to shift
activity east of the forecast area. This period looks to yield the
higher rainfall amounts and hold the greater potential for flash
flooding, although confidence is lower in the exact area of the
heaviest precip.

Nevertheless, thermodynamically, the environment will be primed for
heavy rainfall rates owing to efficient warm rain processes. WCL in
excess of 12kft, PWATS exceeding 2", nearly saturated column through
400mb, weak/modest lapse rates/instability, and overall weak to
moderate cloud layer shear favors highly efficient warm rain
processes. Rainfall rates of 1-2" per hour cannot be ruled out
during this period. But again, overall storm total rainfall amounts
will be contingent on placement/track of the synoptic forcing.

Flash flooding potential does exist, especially with training storm
potential and periods of slow storm movement, and especially in
portions of northwest IN and SW lower MI that received several
inches of rainfall over the past 3 days. However, antecedent
conditions across most of the forecast area are very dry, so
confidence in widespread flash flood potential is on the lower end
at this time. Will hold of on any flood headlines until
potential is assessed ahead of the next forecast issuance.

&&

.LONG TERM...(Tuesday Night through Sunday)
Issued at 330 PM EDT Sun Aug 14 2016

A slightly less active period in store Tuesday night through Friday
as surface cyclone continues to push northeast toward New England
and attendant cold front pushes south of the forecast area. A more
zonal flow regime will dominate the Great Lakes region Tuesday night
and Wednesday. As precip chances decrease Tuesday night through
early Wednesday, they will increase again Wednesday afternoon
through Wednesday night. However, main forcing will track north of
the area, and deep moisture will be somewhat limited, which
precludes anything more than low chance pops through Wednesday
night. Maintained a slight chance pop Thursday and Friday for
potential diurnally isolated convection. Model soundings show modest
destablization around 1000 J/kg each day, however weak forcing and
weak flow should preclude anything widespread.

Next chance for more widespread precip will be Saturday as strong
northern stream wave swings southeast through the northern Great
Lakes, pushing a trailing cold front through the region. With better
deep layer moisture, albeit weak deep layer flow and only very
modest forcing, maintained mid chances pops through Saturday.
Temperatures will still be a few degrees above normal through this
period, with humid conditions sticking around. However, cooler and
drier air is expected to work into the region behind the front
Saturday, with below normal temperatures forecasted by next Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 140 AM EDT Mon Aug 15 2016

Deteriorating aviation weather conditions are expected for this
forecast cycle. Low level theta-e gradient across central Indiana
will begin to lift northward later this morning as upper trough
begins to eject northward out of the lower MS Valley. Strong low
level moisture advection/convergence will accompany this
increasing low level flow later this morning and toward midday,
which will allow rain to overspread terminals from south to north.
Not much change made to previous TAFS and trended terminals to
IFR conditions this afternoon/evening in association with heavier
rain showers. Will continue to omit thunder from the forecast with
very weak mid level lapse rates and abundant clouds/precip
limiting low level warming. Periods of heavy rainfall are
anticipated with a few periods of LIFR conditions a likelihood,
especially at KSBN which appears to be better lined up with above
forcing mechanisms. However, at this forecast distance will not
attempt resolve these periods and leave to later
issuances/amendments. Sfc reflection with this system is expected
to track west of terminals with a southeast wind component through
the period, and speeds increasing to 10 to 15 knots this evening.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...JT
SHORT TERM...NG
LONG TERM...NG
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 14, 4:43 PM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 PM EDT SUN AUG 14 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-152045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
443 PM EDT SUN AUG 14 2016 /343 PM CDT SUN AUG 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS OVER NORTHERN INDIANA AND
NORTHWEST OHIO LATE TONIGHT. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY. SEVERE
STORMS ARE NOT EXPECTED, BUT HEAVY RAINFALL IS POSSIBLE. REFER TO
THE LATEST HYDROLOGICAL OUTLOOK FOR MORE INFORMATION.

THUNDERSTORMS ARE POSSIBLE THROUGH MUCH OF THE REMAINDER OF THE
WEEK...HOWEVER...SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-152045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
443 PM EDT SUN AUG 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH MUCH OF THE WEEK.
SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:35 PM EDTSpecial Weather StatementIWXMarshall, Saint Joseph55 min

Nearby

Flash Flood Watches in Indiana, 2016Flash Flood Watches in Michigan, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.